Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 3, NWS Charleston, SC

March 16, 2022Screven County, Georgia; Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 16, 2022, 12:50 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 16, 2022, 12:50 PM EDT (16:50 UTC)
Expired
Mar 16, 2022, 1:45 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 56 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 1:13 PM EDTHAIL 0.257 Sw Appleton, SCA BUSINESS REPORTED PEA SIZE HAIL. TIME ESTIMATED FROM RADAR.
Mar 16, 1:24 PM EDTHAIL 0.88Allendale, SCA BUSINESS REPORTED NICKEL SIZE HAIL. TIME ESTIMATED FROM RADAR.
Mar 16, 1:27 PM EDTHAIL 0.752 Nw Allendale, SCA BUSINESS REPORTED DIME SIZE HAIL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.8 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2022-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 496 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2022-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
496 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

108 
WUUS52 KCHS 161650
SVRCHS
GAC251-SCC005-161745-
/O.NEW.KCHS.SV.W.0003.220316T1650Z-220316T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
1250 PM EDT Wed Mar 16 2022

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Screven County in southeastern Georgia...
  Allendale County in southeastern South Carolina...

* Until 145 PM EDT.

* At 1249 PM EDT, a severe thunderstorm was located near Sylvania,
  moving northeast at 30 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible.

* Locations impacted include:
  Allendale, Fairfax, Hiltonia, Sycamore, Ulmer, Seigling, Martin,
  Barton, Millhaven, Hilltonia, Millett, Appleton and Burtons Ferry
  Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
      3305 8112 3273 8149 3284 8174 3299 8164
      3304 8156 3307 8159 3315 8153
TIME...MOT...LOC 1649Z 215DEG 25KT 3281 8155 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPR
4 follow-up statements
703 
WWUS52 KCHS 161707
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
107 PM EDT Wed Mar 16 2022

GAC251-SCC005-161745-
/O.CON.KCHS.SV.W.0003.000000T0000Z-220316T1745Z/
Screven GA-Allendale SC-
107 PM EDT Wed Mar 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...

At 107 PM EDT, a severe thunderstorm was located over Burtons Ferry
Landing, moving northeast at 20 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible.

Locations impacted include: 
Allendale, Fairfax, Sycamore, Ulmer, Seigling, Millett, Martin,
Barton, Appleton and Burtons Ferry Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
      3305 8112 3273 8149 3291 8159 3304 8156
      3307 8159 3315 8153
TIME...MOT...LOC 1707Z 215DEG 19KT 3291 8147 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPR
232 
WWUS52 KCHS 161719
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
119 PM EDT Wed Mar 16 2022

GAC251-SCC005-161745-
/O.CON.KCHS.SV.W.0003.000000T0000Z-220316T1745Z/
Screven GA-Allendale SC-
119 PM EDT Wed Mar 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR PORTIONS OF SCREVEN AND ALLENDALE COUNTIES...

At 119 PM EDT, a severe thunderstorm was located near Appleton,
moving northeast at 30 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible.

Locations impacted include: 
Allendale, Fairfax, Sycamore, Ulmer, Seigling, Martin, Barton,
Appleton and Burtons Ferry Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
      3305 8112 3277 8144 3304 8156 3314 8148
TIME...MOT...LOC 1719Z 215DEG 25KT 3298 8141 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPR
785 
WWUS52 KCHS 161727
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
127 PM EDT Wed Mar 16 2022

GAC251-161736-
/O.CAN.KCHS.SV.W.0003.000000T0000Z-220316T1745Z/
Screven GA-
127 PM EDT Wed Mar 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN COUNTY IS
CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3305 8112 3282 8139 3307 8153 3314 8148
      3311 8137 3311 8129 3312 8124 3312 8120
TIME...MOT...LOC 1726Z 233DEG 24KT 3303 8132 

$$

SCC005-161745-
/O.CON.KCHS.SV.W.0003.000000T0000Z-220316T1745Z/
Allendale SC-
127 PM EDT Wed Mar 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR PORTIONS OF ALLENDALE COUNTY...

At 126 PM EDT, a severe thunderstorm was located over Seigling,
moving northeast at 30 mph.

HAZARD...Half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible.

Locations impacted include: 
Allendale, Fairfax, Sycamore, Ulmer, Seigling, Martin, Barton and
Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.

&&

LAT...LON 3305 8112 3282 8139 3307 8153 3314 8148
      3311 8137 3311 8129 3312 8124 3312 8120
TIME...MOT...LOC 1726Z 233DEG 24KT 3303 8132 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

SPR
319 
WWUS52 KCHS 161745
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
145 PM EDT Wed Mar 16 2022

SCC005-161755-
/O.EXP.KCHS.SV.W.0003.000000T0000Z-220316T1745Z/
Allendale SC-
145 PM EDT Wed Mar 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF ALLENDALE COUNTY
HAS EXPIRED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 3305 8112 3282 8139 3307 8153 3314 8148
      3311 8137 3311 8129 3312 8124 3312 8120
TIME...MOT...LOC 1745Z 215DEG 25KT 3313 8124 

$$

SPR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 10:11 AM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 16, 10:11 AM EDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1011 AM EDT Wed Mar 16 2022

.SYNOPSIS...
A storm system will impact the area through tonight. Another
cold front will move through late in the week with high
pressure then returning through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Morning radar shows numerous showers and isolated thunderstorms
across our area. It matches up well with the latest HRRR and
fairly well with the latest RAP run, which have the line
developing and gradually moving to the north through the day.
The latest SPC outlook now has our entire area under a Slight
Risk for severe thunderstorms, with the main hazard being large
hail. Though, there remains a risk for damaging winds and maybe
a weak tornado. This is generally in line with our thinking.

Morning water vapor satellite images show a well defined mid-
level closed low over the Deep South with a plume of moisture
across the Southeast U.S. coast. At the sfc, the center of the
main area of low pressure is expected to track east across
southern AL and GA during the daylight hours today. As the sfc
low approaches, an associated warm front will lift across SE GA
this morning and the SC Lowcountry this afternoon. Mesoscale
guidance indicates that a frontal wave could develop along the
warm front this afternoon, resulting in a possible triple point
across the Lowcountry this afternoon into this evening. Sfc
dewpoints should surge into the low to mid 60s south of the warm
front. Temperature are forecast to range from around 70 across
the Lowcountry to the mid 70s across SE GA. Forecast soundings
indicate the MUCAPE is expected to range between 800-1200 J/kg.
However, deep-layer shear will increase to 35-40 kts, with EHI
above 2 and 0-1 km helicity peaking above 400 m2/s2. If a sea
breeze develops, then a narrow region may see a period of
greater instability and shear. The environment appears suitable
for supercells or well organized multicell clusters near the
warm front today. Any supercell thunderstorm could produce hail
along with gusty winds. Hail will be the primary threat as the
WBZ falls below 9 kft and -10C level decreases to 16 kft. The
potential for severe thunderstorms remains highlighted in the
HWO.

This evening and tonight, the closed low is forecast to track north
of the I-20 corridor across GA and the Carolinas tonight. A dry slot
should sweep across the region this evening, resulting in convection
to end. Dry conditions expected across the forecast area by late
tonight. Low temperatures are forecast to range in the 50s.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
Forecast confidence: Moderate to high.

Deep low pressure will be pulling away from the area to the
northeast allowing high pressure to return briefly before a cold
front starts to approach from the west Friday. Should see some
showers and even a few storms Friday afternoon when deeper moisture
and shortwave energy aloft arrive, mainly west of I-95. Some showers
and storms are then expected everywhere Friday night into early
Saturday, then mainly just near the coast later Saturday. Although
deep layer shear will likely be strong enough for organized
convection, instability should be minimal so the risk for severe
storms is pretty low. Rain amounts should generally be a quarter of
an inch or less during this period, although locally higher amounts
will be possible, especially if organized convection does develop.

Temperatures will remain much above normal through the period. In
fact, lows Friday night could be near the record high min temps for
Mar 19 (65 degrees at KCHS/KSAV/KCXM).

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
Forecast confidence: Moderate to high.

Dry high pressure should prevail through early next week before
another cold front potentially impacts the area toward the middle of
next week. Can't completely rule out a few light showers lingering
Saturday night as the upper trough moves through and then again
starting late Tuesday night. However, the better rain chances should
come on Wednesday when there should be deeper moisture and increased
forcing.

Temperatures will start the period closer to normal before likely
getting more above normal beginning on Monday.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
Sfc low pressure will track east across the Deep South today. As
the low approaches the region, a warm front will lift northward,
with a frontal wave expected to develop along the GA coast
during this morning. The frontal wave, triple point, is timed
to lift across the SC Lowcountry this afternoon. The KCHS/KJZI TAFs
will feature MVFR ceilings during the initial 12Z line,
developing at KSAV after 14Z. Each TAF will feature a TEMPO
group to highlight the potential for TSRA with IFR ceilings,
covering 14-17Z at KSAV and 17-21Z at KCHS/KJZI. Storms at KJZI
and KCHS may develop hail, confidence too low to feature in the
TAFs. Ceilings in the wake of the frontal wave and under an
approaching mid-level closed low are forecast to lower to LIFR
at KSAV this evening, then VFR after midnight. LIFR to VLIFR
ceilings at KCHS and KJZI developing this evening and remaining
through tonight.

Extended Aviation Outlook: Low to moderate confidence for at least
MVFR ceilings lingering Thursday morning at KSAV and moderate
confidence at KCHS/KJZI. Low confidence in additional restrictions
starting Thursday night due to late night/early morning stratus/fog,
then also from showers/storms later Friday into Saturday.

&&

.MARINE...
Low pressure will track across GA and SC today into this evening.
The associated warm front is forecast to lift across the marine
zones today. A broken line of thunderstorms is expected to develop
in the vicinity of the warm front, with some storms capable of
producing hail and gusty winds. Special Marine Warnings may be
needed. Otherwise, seas will increase to 6 ft across portions of
AMZ350 and 374 today. The seas along with gusts to 25 kts will be
highlighted with a Small Craft Advisory for the outer GA waters and
the Charleston County nearshore waters. It is possible that the
remaining zones, including the CHS Harbor, could see gusts into the
low 20s.

Thursday through Monday: Moderate to high confidence regarding
winds/seas, and low confidence regarding sea fog.

High pressure will be returning after the departing low pressure
system pulls away to the northeast. Another fairly weak cold front
looks to move through Saturday and there is a small risk for
marginal Small Craft Advisories. Models are also suggesting some sea
fog could develop prior to the late week cold frontal passage.

Rip Currents: Strong onshore winds, swell waves, and astronomical
influences will yield a Moderate Risk of rip currents at
Lowcountry/GA beaches today.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for AMZ374.
     Small Craft Advisory until 1 AM EDT Thursday for AMZ350.

&&

NEAR TERM...
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...NED/RJB
MARINE...NED/RJB
Hazardous weather outlook, Mar 16, 3:38 AM EDT, 9 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
338 AM EDT Wed Mar 16 2022

GAZ117-119-139-141-SCZ048>051-170745-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
338 AM EDT Wed Mar 16 2022

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Severe Thunderstorms: A broken line of strong to severe thunderstorms
is expected to lift across southeast Georgia and the South Carolina
Lowcountry today. The environment may support a few hail producing
thunderstorms, with hail up to the size of a quarter.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
170745-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Tidal Berkeley-
338 AM EDT Wed Mar 16 2022

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

Severe Thunderstorms: A broken line of strong to severe thunderstorms
is expected to lift across southeast Georgia and the South Carolina
Lowcountry today. The environment may support a few hail producing
thunderstorms, with hail up to the size of a quarter.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-350-352-354-374-170745-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM-
338 AM EDT Wed Mar 16 2022

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Severe Thunderstorms: A broken line of strong to severe thunderstorms
is expected to lift across Georgia Atlantic waters and the South
Carolina nearshore waters today. The environment may support a few
thunderstorms capable of producing hail and gusts greater than 34
knots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Mar 16, 11:38 AM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Charleston SC
1138 AM EDT Wed Mar 16 2022

GAZ101-116>119-138-139-SCZ047-051-161615-
Coastal Liberty-Effingham-Coastal Chatham-Inland Liberty-Inland
Chatham-Inland Bryan-Coastal Bryan-Inland Jasper-Coastal Jasper-
1138 AM EDT Wed Mar 16 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN, LIBERTY,
EFFINGHAM, CHATHAM AND JASPER COUNTIES...

At 1137 AM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Keller, or 10 miles southwest of Coffee
Bluff, moving north at 45 mph.

HAZARD...up to penny sized hail.

SOURCE...Radar Indicated.

IMPACT...Minor damage to plants, trees and crops is possible. Damage
         to windshields is unlikely.

Some locations in the path of this storm include...
Pooler, Richmond Hill, Bellinger Hill Area, Midtown Savannah,
Downtown Savannah, Coffee Bluff, Savannah International Airport and
I-16/I-95 Interchange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3175 8133 3222 8129 3217 8095 3216 8096
      3216 8095 3215 8096 3215 8097 3212 8096
      3213 8095 3172 8112
TIME...MOT...LOC 1537Z 193DEG 38KT 3180 8122

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<45 MPH

Adam
Local storm report, Mar 16, 12:15 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1215 PM EDT WED MAR 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             2 SSW KELLER            31.82N  81.26W
03/16/2022  E1.00 INCH       BRYAN              GA   SOCIAL MEDIA

            PICTURE OF HAIL ON SOCIAL MEDIA. HAIL WAS ESTIMATED TO
            BE BETWEEN NICKEL AND QUARTER SIZE. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER CHS2200253

CPM
Local storm report, Mar 16, 12:19 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1219 PM EDT WED MAR 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HAIL             2 SE GARDEN CITY        32.08N  81.15W
03/16/2022  E0.25 INCH       CHATHAM            GA   SOCIAL MEDIA

            SOCIAL MEDIA REPORT OF PEA SIZE HAIL ALONG TELFAIR ROAD
            IN SAVANNAH, GA.

&&

EVENT NUMBER CHS2200254

CPM
Local storm report, Mar 16, 12:23 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1223 PM EDT WED MAR 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     HAIL             1 S RICHMOND HILL       31.92N  81.30W
03/16/2022  E0.25 INCH       BRYAN              GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED VIDEO ON SOCIAL MEDIA OF PEA
            SIZE HAIL IN RICHMOND HILL, GA. TIME ESTIMATED FROM
            RADAR.

&&

EVENT NUMBER CHS2200255

CPM
Local storm report, Mar 16, 12:29 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1229 PM EDT WED MAR 16 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 AM     HAIL             1 W WINDSOR FOREST      31.97N  81.16W
03/16/2022  E0.25 INCH       CHATHAM            GA   BROADCAST MEDIA

            BROADCAST MEDIA RELAYED REPORT VIA SOCIAL MEDIA OF PEA
            SIZE HAIL IN THE WINDSOR FOREST AREA OF SAVANNAH, GA.
            TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER CHS2200256

CPM
Special weather statement, Mar 16, 12:48 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Charleston SC
1248 PM EDT Wed Mar 16 2022

GAZ088-SCZ040-161715-
Screven-Allendale-
1248 PM EDT Wed Mar 16 2022

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES...

At 1247 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Burtons Ferry Landing, or 8 miles northeast
of Sylvania, moving northeast at 30 mph.

HAZARD...up to nickel sized hail.

SOURCE...Radar Indicated.

IMPACT...Minor damage to plants, trees and crops is possible. Damage
         to windshields is unlikely.

Some locations in the path of this storm include...
Allendale, Fairfax, Sycamore, Ulmer, Seigling, Millett, Martin and
Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3311 8137 3311 8129 3312 8124 3312 8120
      3307 8114 3274 8147 3282 8165 3315 8151
TIME...MOT...LOC 1647Z 215DEG 25KT 3284 8153

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<45 MPH

SPR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:38 AM EDTSpecial Weather StatementCHSChatham37 min
Mar 16, 12:13 PM EDTSevere Thunderstorm WarningCHSBulloch, Candler, Jenkins, Screven47 min
Mar 16, 6:16 PM EDTSpecial Weather StatementCHSJenkins44 min
Mar 16, 6:23 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven52 min
Mar 16, 6:56 PM EDTSevere Thunderstorm WarningCHSScreven49 min
Mar 16, 7:44 PM EDTSpecial Weather StatementCHSScreven46 min
Mar 16, 12:25 PM EDTSpecial Marine WarningCHS65 min
Mar 16, 12:48 PM EDTSpecial Weather StatementCHSAllendale27 min
Mar 16, 1:22 PM EDTSpecial Marine WarningCHS83 min
Mar 16, 2:11 PM EDTSpecial Weather StatementCHSJasper34 min
Mar 16, 2:45 PM EDTSpecial Marine WarningCHS90 min
Mar 16, 7:49 PM EDTSpecial Weather StatementCHSAllendale41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.